It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-17-2012, 10:05 AM   #1
Inactive
(male)
 
Join Date: Mar 2012
Location: London
Posts: 108
JeffUK HB UserJeffUK HB UserJeffUK HB UserJeffUK HB User
After Atenolol Question

I have been weaning myself off of Atenolol after 20 years. I reduced gently for three or so weeks and my last dose was 8 days ago.

I have a question about "recovery"!

One of the functions of Atenolol is that it controls pulse/heart rate. I'm having decreasing epsiodes of high heart rate and uneven heart rythm. They were awful when I started and are reducing in number, length of episode and severity but I have a question hopefully someone can answer. I'm trying to understand the causes of the symptoms and wanted to test my theory.

Whilst taking Atenolol for an extended period - does the heart become "lazy" because Atenolol is taking over chemicaly something the hearts electrics use to manage competently ie "pulse control" and does it have to "relearn" this control? Is this the cause of the palpitations?

 
Old 04-26-2012, 12:48 PM   #2
Member
(female)
 
Join Date: Mar 2007
Location: Barney, GA
Posts: 89
jana65 HB User
Re: After Atenolol Question

I can't answer the question you posed directly but I will tell you about my experience.
After an " abnormal " ECG my internist said I needed to have an exercise stress test. The orders were for me to STOP the 25 mg of Atenolol I have taken for 5 yrs., 2 days PRIOR to the stress test. By the day of the test I was going on 3 days w/o Atenolol. Within 3 minutes on the treadmill my dr. got me off. He said I was in some serious arrymithias - A-Tril and A-Flutter and my heart rate was 152 bpm. An ambulance was called and I spent the night in the hospital with a heart cath done the next morning. The cardiologist said I had some moderate " disease " but I did not need a stent.
I fully believe that the sudden stopping of my Atenolol caused the problem. I see my cardio next week and will ask him about this. Just be very careful in stopping Atenolol on your own. Are you presently under a doctor's care ? I was just curious as to why you decided to stop after 20 yrs. of Atenolol.

 
The following user gives a hug of support to jana65:
Vocrinthedes (04-27-2012)
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (53), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:52 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!